Dense Fog, Gibson
- When
- July 25, 4:00 AM CST to 7:00 AM CST
- Where
- Gibson forecast zone
- Reported by
- ASOS
- Coordinates
- 38.312, -87.585 (the zone’s center; the record gives no point)
Areas of dense fog formed in the wake of a weak cold front. Thunderstorms the previous afternoon soaked the ground, contributing to high humidity.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Areas of dense fog formed in the wake of a weak cold front. Thunderstorms the previous afternoon soaked the ground, contributing to high humidity. The dense fog reduced visibility to one-quarter mile or less.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 25, 2:48 AM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 348 AM CDT MON JUL 25 2011 .DISCUSSION... LITTLE CONVECTIVE ACTIVITY LEFT ON RADAR EARLY THIS MORNING. HARD TO TELL WHERE THE SURFACE FRONT IS. 06Z NATIONAL MAP HAD THE BOUNDARY FROM NRN ILLINOIS INTO ERN KANSAS. THE FLOW ALOFT HAS TURNED NW AS THE UPPER HIGH FINALLY RETROGRADED WEST OF THE AREA. SURFACE WINDS ARE FORECAST TO GRADUALLY BECOME NNE THROUGH THE DAY. HOWEVER THE PUSH WILL BE WEAK AND RESULT IN LITTLE TO NO APPRECIABLE CHANGE IN AIR MASS ACROSS THE AREA. FOG IMAGERY SHOWS ABUNDANT HIGH CLOUD COVER AND SOME LOW CLOUD DEVELOPMENT ACROSS PORTIONS OF THE FA...ESP SRN ILLINOIS INTO SW INDIANA. WILL HAVE TO MONITOR LOW CLOUD AND POTENTIAL FOG TRENDS THROUGH THE EARLY MORNING. MODELS ARE MUCH MORE AGGRESSIVE PUSHING CONVECTIVE CHANCES OUT OF THE CWFA TODAY. LEFT SMALL CHANCES IN THIS MORNING OVER THE SOUTHERN 1/3 OF THE AREA. THIS AFTERNOON SLIM CHANCES ARE CONFINED TO MAINLY THE MO/AR AND TN/KY STATE LINES. NIL WX TONIGHT THROUGH WEDNESDAY AS WEAK SURFACE HIGH PRESSURE MOVES FROM THE UPPER MIDWEST TO THE OHIO VALLEY REGION. HEAT INDICES WILL BE NEAR 100 GIVEN LITTLE CHANGE IN AIR MASS THROUGH MID WEEK...AND HIGHS IN THE LOWER TO MID 90S. BRIEF GLANCE AT THE LONG TERM...SHOWS THURSDAY SHOULD BE RAIN FREE NOW...THUS REMOVED POPS. THE MODELS STILL BRING MOISTURE NORTH TOWARD THE AREA FRIDAY IN ASSOCIATION WITH A WEAKNESS IN THE MEAN UPPER RIDGE. POPS AS A RESULT FRIDAY...WITH A LITTLE BETTER CHANCE BY SATURDAY AS ANOTHER WEAK FRONT IS FORECAST TO DROP SOUTH INTO THE AREA. && .AVIATION... WILL HAVE TO MONITOR TAF SITES FOR STRATUS / LOW CIGS AOB 600 FT EARLY THIS MORNING. FOG POTENTIAL EXISTS AS WELL GIVEN THE WEAK FLOW...AND VERY MOIST GROUND CONDITIONS FROM THE CONVECTION YESTERDAY AFTERNOON AND EVENING. WINDS SHOULD GO NNE 4-8 KTS TODAY...WITH SOME IMPROVEMENT IN CIGS AND VSBYS. TONIGHT...THERE IS CONCERN FOR THE REDEVELOPMENT OF SOME FOG. CONFIDENCE IS LOWER IN LOW CLOUD DEVELOPMENT. WINDS WILL BE NEAR CALM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 407 AM CDT MON JUL 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 407 AM CDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY...MAINLY ACROSS SOUTHERN PORTIONS OF SOUTHEAST MISSOURI INTO WESTERN KENTUCKY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON MAXIMUM HEAT INDEX VALUES WILL BE NEAR THE 100 DEGREE MARK THROUGH THE WORK WEEK PERIOD. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
6 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318867, 318868, 318869, 318870, 318871, 318872.